×

Constant curvature foliations in asymptotically hyperbolic spaces. (English) Zbl 1214.53024

Summary: Let \((M,g)\) be an asymptotically hyperbolic manifold with a smooth conformal compactification. We establish a general correspondence between semilinear elliptic equations of scalar curvature type on \(\partial M\) and Weingarten foliations in some neighbourhood of infinity in \(M\). We focus mostly on foliations where each leaf has constant mean curvature, though our results apply equally well to foliations where the leaves have constant \(\sigma_k\)-curvature. In particular, we prove the existence of a unique foliation near infinity in any quasi-Fuchsian 3-manifold by surfaces with constant Gauss curvature. There is a subtle interplay between the precise terms in the expansion for \(g\) and various properties of the foliation. Unlike other recent works in this area by R.Rigger [Manuscr. Math. 113, No. 4, 403–421 (2004; Zbl 1065.53029)] and A. Neves and G. Tian [Geom. Funct. Anal. 19, No. 3, 910–942 (2009; Zbl 1187.53027); J. Reine Angew. Math. 641, 69–93 (2010; Zbl 1194.53026)], we work in the context of conformally compact spaces, which are more general than perturbations of the AdS-Schwarzschild space, but we do assume a nondegeneracy condition.

MSC:

53C12 Foliations (differential geometric aspects)
53C40 Global submanifolds
PDFBibTeX XMLCite
Full Text: DOI arXiv Euclid

References:

[1] Andersson, L.: Bel-Robinson energy and constant mean curvature foliations. Ann. Inst. Henri Poincaré 5 (2004), 235-244. · Zbl 1058.83012
[2] Besse, A.: Einstein manifolds . Results in Mathematics and Related Areas (3), 10 . Springer-Verlag, Berlin, 1987. · Zbl 0613.53001
[3] Cox, S.J.: The generalized gradient at a multiple eigenvalue. J. Funct. Anal. 133 (1995), 30-40. · Zbl 0884.47008
[4] Espinar, J.M., Galvez, J.A. and Mira, P.: Hypersurfaces in \(H^n+1\) and conformally invariant equations: the generalized Christoffel and Nirenberg problems. J. Eur. Math. Soc. (JEMS) 11 (2009), no. 4, 903-939. · Zbl 1203.53057
[5] Epstein, C.L.: Envelopes of horospheres and Weingarten surfaces in hyperbolic 3-space. Unpublished (1986). Available at http://www.math.upenn.edu/ cle/papers/index.html Fefferman, C. and Graham, C.R.: Conformal invariants. In Elie Cartan et les Mathématiques d’aujourd hui , 95-116. Astérisque 1985 . · Zbl 0602.53007
[6] Gerhardt, C.: On the CMC foliation of future ends of a spacetime. Pacific J. Math. 226 (2006), 297-308. · Zbl 1195.53097
[7] Graham, C.R.: Volume and area renormalizations for conformally compact Einstein metrics. The Proceedings of the 19th Winter School “Geometry and Physics” (Srní, 1999). Rend. Circ. Mat. Palermo (2) Suppl. 63 (2000), 31-42. · Zbl 0984.53020
[8] Graham, C.R. and Lee, J.: Einstein metrics with prescribed conformal infinity on the ball. Adv. Math. 87 (1991), 186-225. · Zbl 0765.53034
[9] Huisken, G. and Yau, S.T.: Definition of center of mass for isolated physical systems and unique foliations by stable spheres with constant mean curvature. Invent. Math. 124 (1996), 281-311. · Zbl 0858.53071
[10] Kato, T.: Perturbation theory for linear operators . Die Grundlehren der mathematischen Wissenschaften 132 . Springer-Verlag, New York, 1966. · Zbl 0148.12601
[11] Labourie, F.: Problème de Minkowski et surfaces à courbure constante dans les variétés hyperboliques. Bull. Soc. Math. France 119 (1991), no. 3, 307-325. · Zbl 0758.53030
[12] Lee, J.M. and Parker, T.H.: The Yamabe problem. Bull. Amer. Math. Soc. (N.S.) 17 (1987), no. 1, 37-91. · Zbl 0633.53062
[13] Mahmoudi, F., Mazzeo, R. and Pacard, F.: Constant mean curvature hypersurfaces condensing along a submanifold. Geom. Funct. Anal. 16 (2006), no 4, 924-958. · Zbl 1108.53031
[14] Mazzeo, R. and Pacard, F.: Foliations by constant mean curvature tubes. Comm. Anal. Geom. 13 (2005), no 4, 633-670. · Zbl 1096.53035
[15] Neves, A. and Tian, G.: Existence and uniqueness of constant mean curvature foliation of asymptotically hyperbolic 3-manifolds. Geom. Funct. Anal. 19 (2009), no. 3, 910-942. · Zbl 1187.53027
[16] Neves, A. and Tian, G.: Existence and uniqueness of constant mean curvature foliation of asymptotically hyperbolic 3-manifolds. II. J. Reine Angew. Math. 641 (2010), 69-93. · Zbl 1194.53026
[17] Pacard, F.: Constant mean curvature hypersurfaces in Riemannian manifolds. Riv. Mat. Univ. Parma(7) 4 (2005), 141-162. · Zbl 1097.53041
[18] Pacard, F. and Xu, X.: Constant mean curvature spheres in Riemannian manifolds. Manuscripta Math. 128 (2009), no. 3, 275-295. · Zbl 0884.47008
[19] Qing, J. and Tian, G.: On the uniqueness of the foliation of spheres of constant mean curvature in asymptotically flat 3-manifolds. J. Amer. Math. Soc. 20 (2007), 1091-1110. · Zbl 1142.53024
[20] Rigger, R.: The foliation of asymptotically hyperbolic manifolds by surfaces of constant mean curvature (including the evolution equations and estimates). Manuscripta Math. 113 (2004), 403-421. · Zbl 1065.53029
[21] Schoen, R. and Yau, S.T.: Lectures on differential geometry . Conference Proceedings and Lecture Notes in Geometry and Topology, I . International Press, Cambridge, MA, 1994. · Zbl 0830.53001
[22] Trudinger, N.S.: Remarks concerning the conformal deformation of Riemannian structures on compact manifolds. Ann. Scuola Norm. Sup. Pisa (3) 22 (1968), 265-274. · Zbl 0159.23801
[23] Wang, B.: Foliations for quasi-Fuchsian 3-manifolds. To appear in J. Diff. Geom. Preprint available at · Zbl 1108.53031
[24] Ye, R.: Foliation by constant mean curvature spheres. Pacific J. Math. 147 (1991), no. 2, 381-396. · Zbl 0722.53022
[25] Ye, R.: Foliation by constant mean curvature spheres on asymptotically flat manifolds. In Geometric analysis and the calculus of variations , 369-383. Int. Press, Cambridge, MA, 1996. · Zbl 0932.53026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.